MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION ANGIOSCULPT OTW PTA; CATHETER, PTA, CUTTING/SCORING

THE SPECTRANETICS CORPORATION ANGIOSCULPT OTW PTA; CATHETER, PTA, CUTTING/SCORING
Model Number 2249-50200
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The angiosculpt device was used in a peripheral lesion.Upon removal, the device could not be removed through the sheath, thus the device and sheath were removed together as a unit.A new sheath and non-angiosculpt device were used to complete the procedure.No patient injury reported.This adverse event is being reported because the angiosculpt got stuck on a non-manufacturer's introducer sheath and were removed as a unit.Placement of a new sheath was necessary to complete the procedure.
 
Additional Manufacturer Narrative
The angiosculpt device was not returned by the facility, thus no returned product investigation was performed.Per the ifu, if unusual resistance is felt when the catheter is being manipulated, carefully remove the entire catheter system.
 
Additional Manufacturer Narrative
Blocks d4/h4: the model number updated from 2076-6040 to 2249-50200.The lot number updated from g20020014 to g22050004.The expiration date updated from 2/14/2023 to 5/2/2024.The udi# updated from (b)(4) to (b)(4).The device manufacturer date updated from 2/14/2020 to 5/2/2022.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Additional Manufacturer Narrative
Blocks h3/h6: the angiosculpt device was returned intact to a 6f introducer sheath.Visual inspection confirmed the angiosculpt was partially inserted through the sheath with the distal scoring element bunched up.An attempt to remove the device through the 6f introducer sheath was performed; however, the bunching of the distal scoring element prevented the device from being removed from the sheath.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
ANGIOSCULPT OTW PTA
Common Device Name
CATHETER, PTA, CUTTING/SCORING
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
5055 brandin court
fremont CA 94538
Manufacturer (Section G)
SPECTRANETICS
5055 brandin court
fremont CA 94538
Manufacturer Contact
ana tan
5055 brandin court
fremont, CA 94538
MDR Report Key15033772
Report Number3005462046-2022-00031
Device Sequence Number17427837
Product Code PNO
UDI-Device Identifier00813132021566
UDI-Public00813132021566
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K100303
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/02/2024
Device Model Number2249-50200
Device Catalogue Number2249-50200
Device Lot NumberG22050004
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2022
Supplement Date Received by Manufacturer08/02/2022
08/02/2022
Initial Report FDA Received Date07/15/2022
Supplement Report FDA Received Date08/12/2022
08/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK MFG AND SIZE: GUIDE CATHETER; UNK MFG AND SIZE: GUIDEWIRE; UNK MFG AND SIZE: INTRODUCER SHEATH
Outcome Attributed to Adverse Event Other;
Patient SexUnknown